Hello. I have been depressed for over two years now. Nothing has helped it so far. I began taking Serzone today. I am concerned about permanent side effects. Do you know if there are any? Thank you!
Nefazodone (Serzone) is an antidepressant that acts by inhibiting serotonin reuptake and also blocks serotonin receptors. The starting dose is 200 mg./day given in divided doses. The "usual" therapeutic dose is 300 mg./day which can be titrated as high as 600 mg./day in some patients if necessary. The most common side effects include nausea, dry mouth, dizziness, sedation, constipation, and light-headedness. It appears to be helpful in depression-associated insomnia. I am not aware of any permanent side effects of Serzone. It appears to have less sexual side effects than some of the other antidepressants.
I hope this information was helpful to you. It is however for general education purposes only and is not intended to substitute for professional medical advice.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.